Is hair loss associated with medications reversible? I have been taking both Ranitidine and Adderall for a about a year now and suddenly my hair looks and feels very thin in the crown and temple areas. Also I seem to be having problems with Alopecia Areata on my face. I had two spots that suddenly went away but now have returned. Would stopping the medicine reverse the hair loss?
Your situation sounds out of the ordinary for alopecia areata. With your thinning hair and taking medications that are known to cause hair loss… plus carrying a diagnosis of alopecia areata? It doesn’t add up. Often, people who use medications that cause hair loss, can stop the medication and see that the hair loss reverses, provided that there is no underlying condition such as genetic balding.
There is no substitute for a good doctor to manage you and I am assuming that since you have a diagnosis, that you are seeing someone now. Your doctor should establish a miniaturization analysis of your hair to see what areas are impacted with genetic type balding.